Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 11, 2015, 6:51 PM CDT for Morton County, Stanton County, Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- Apr 11, 2015, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 169 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:12 PM CDT | HAIL 1 | 8 Nw Richfield, KS | |
| Apr 11, 7:40 PM CDT | HAIL 1 | 11 Ssw Big Bow, KS | DIME SIZE HAIL COVERED THE GROUND. |
| Apr 11, 7:48 PM CDT | HAIL 2.75 | 11 Ssw Big Bow, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS53 KDDC 112351
SVRDDC
KSC129-187-120045-
/O.NEW.KDDC.SV.W.0010.150411T2351Z-150412T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STANTON COUNTY IN SOUTHWESTERN KANSAS...
NORTHERN MORTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 745 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF THE SAUNDERS ELEVATOR...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
RICHFIELD AND BIG BOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 10202 3757 10156 3724 10158 3729 10201
TIME...MOT...LOC 2350Z 255DEG 20KT 3741 10196
HAIL...1.00IN
WIND...70MPH
$$
FINCH2 follow-up statements
433
WWUS53 KDDC 120007
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
707 PM CDT SAT APR 11 2015
KSC129-187-120045-
/O.CON.KDDC.SV.W.0010.000000T0000Z-150412T0045Z/
STANTON KS-MORTON KS-
707 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN STANTON AND NORTHEASTERN MORTON COUNTIES...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
MANTER...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BIG BOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 10196 3757 10156 3724 10158 3730 10194
TIME...MOT...LOC 0006Z 255DEG 20KT 3739 10187
HAIL...1.00IN
WIND...70MPH
$$
FINCH397
WWUS53 KDDC 120016
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT SAT APR 11 2015
KSC129-187-120045-
/O.CON.KDDC.SV.W.0010.000000T0000Z-150412T0045Z/
STANTON KS-MORTON KS-
716 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN STANTON AND NORTHEASTERN MORTON COUNTIES...
AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF RICHFIELD...MOVING EAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BIG BOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3743 10192 3757 10156 3724 10158 3730 10192
TIME...MOT...LOC 0016Z 278DEG 10KT 3737 10189
HAIL...1.75IN
WIND...70MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:43 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 11, 6:43 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 643 PM CDT SAT APR 11 2015 ...UPDATED FOR AVIATION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 350 PM CDT SAT APR 11 2015 THE BEST CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING APPEARS TO BE CONFINED TO THE FAR SOUTHWEST CORNER OF KANSAS SOUTH AND WEST OF HIGHWAY 50 AND HIGHWAY 83. THE SPC MESOANALYSIS PAGE IS SHOWING SURFACE BASED CAPE VALUES RISING INTO THE 1000-1500 J/KG RANGE OVER FAR SOUTHEAST COLORADO WHERE STRONGER AFTERNOON HEATING HAS BEEN OCCURRING. INSTABILITY DROPS OFF FAIRLY RAPIDLY FARTHER EAST INTO SOUTHWEST KANSAS. THUNDERSTORMS ARE BEGINNING TO FIRE OUT ALONG THE DRYLINE AXIS THIS AFTERNOON. THESE STORMS SHOULD BE ABLE TO MOVE INTO FAR SOUTHWEST KANSAS INTO THIS EARLY EVENING BUT THINK THAT THE SEVERE THREAT SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. THE NAM AND GFS SHOW THAT SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST ACROSS SOUTHWEST INTO CENTRAL KANSAS INTO THE LATE EVENING AND OVERNIGHT HOURS BEFORE DIMINISHING LATER TONIGHT. THIS WOULD MAKE SENSE AS THE UPPER LEVEL SUPPORT FROM THE LEFT EXIT REGION OF THE UPPER JET COMBINED WITH THE MID LEVEL WARM ADVECTION PROPAGATE EAST OVERNIGHT. LATER TONIGHT, LOW STRATUS IS PROGGED TO DEVELOP OVER NEARLY ALL BUT THE FAR SOUTHWEST PART OF THE AREA. ON SUNDAY A SURFACE TROUGH WILL MOVE THROUGH WESTERN KANSAS TO CENTRAL KANSAS BY AFTERNOON. THIS WILL SWEEP THE LOW CLOUDINESS OUT OF THE AREA AS WINDS BECOME WEST TO NORTHWEST BEHIND THE TROUGH AND PUSH DRIER AIR INTO THE REGION. THUNDERSTORM CHANCES WILL INCREASE AGAIN MAINLY OVER SOUTH CENTRAL KANSAS LATE SUNDAY AFTERNOON IN THE VICINITY OF THE TROUGH. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 321 PM CDT SAT APR 11 2015 AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE NORTHERN PLAINS WITH MID TO LOWER LEVEL MOISTURE IN PLACE WILL ALLOW A FEW THUNDERSTORMS TO FORM ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE SUNDAY EVENING INTO SUNDAY NIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN CONCERN. OTHERWISE EXPECT PARTLY CLOUDY SKIES OVER WEST CENTRAL AND SOUTHWEST KANSAS WITH INCREASING CLOUDINESS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IN ADDITION, A COLD FRONT AT THE SURFACE IS ALSO EXPECTED TO MOVE THROUGH THE AREA SUNDAY EVENING SHIFTING SOUTHERLY WINDS TO MORE OF A NORTHERLY DIRECTION FOR THE REMAINDER OF THE NIGHT. MEANWHILE, AN UPPER LEVEL LOW ABOVE THE SOUTHERN ROCKIES AND NORTHERN MEXICO SUNDAY NIGHT WILL MOVE INTO WESTERN TEXAS ON MONDAY THEN CURL NORTHEASTWARD INTO OKLAHOMA MONDAY NIGHT. THE LOW THEN WEAKENS INTO AN OPEN WAVE TUESDAY AS IT BECOMES ABSORBED INTO THE NEXT SYSTEM ENTERING THE INTERMOUNTAIN WEST. MID TO LOWER LEVEL MOISTURE WILL BE AMPLE ACROSS THE SOUTHERN PLAINS MONDAY INTO MONDAY NIGHT WITH THUNDERSTORMS FIRING OFF ALONG THE AFOREMENTIONED COLD FRONT. SOME MID LEVEL MOISTURE COULD LINGER ALONG THE KS/OK BORDER DURING THIS TIME FRAME WITH MOSTLY CLOUDY SKIES. OTHERWISE SKIES WILL CONTINUE TO BE PARTLY CLOUDY ACROSS THE REMAINDER OF THE CWA. A FEW THUNDERSTORMS MAY THEN BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS TUESDAY AS THE STORM SYSTEM CURLS NORTHWARD, BUT MOST OF THE AREA SHOULD REMAIN DRY. WINDS MONDAY THROUGH TUESDAY WILL GENERALLY BE FROM AN EASTERLY DIRECTION AS THE MAIN SURFACE CIRCULATION REMAINS SOUTH OF THE CWA. NEXT WE FOCUS ON THE UPPER LEVEL SHORTWAVE INTENSIFYING ABOVE THE INTERMOUNTAIN WEST TUESDAY NIGHT AS IT BECOMES AN UPPER LEVEL LOW ACROSS THE CENTRAL ROCKIES WEDNESDAY BEFORE SLIDING INTO THE SOUTHERN ROCKIES THURSDAY. THIS LOW THEN EJECTS EASTWARD ACROSS THE SOUTHERN PLAINS THURSDAY NIGHT INTO FRIDAY BEFORE EXITING THE AREA BY FRIDAY NIGHT. TOWARDS THE SURFACE, AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS EASTERN COLORADO AS THIS SYSTEM APPROACHES SHIFTING WINDS TO MORE OF A SOUTHERLY DIRECTION. PRECIPITATION CHANCES FIRST INCREASE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY NIGHT THEN SPREAD ACROSS THE REMAINDER OF THE CWA WEDNESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY WITH RAIN SHOWERS BEING MORE LIKELY THURSDAY NIGHT INTO FRIDAY. CLOUDS WILL INCREASE IN COVERAGE THROUGH THIS TIME FRAME WITH MOSTLY CLOUDY SKIES EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY. AS FOR TEMPERATURES, HIGHS MONDAY THROUGH WEDNESDAY LOOK TO RANGE FROM THE MID 60S TO LOWER 70S. LOWS WILL GENERALLY BE IN THE 40S WITH THE EXCEPTION OF SUNDAY NIGHT WHEN LOWER 50S WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS. THE COOLEST DAY OF THE WEEK LOOKS TO BE ON THURSDAY WITH LOWS THURSDAY MORNING RANGING FROM THE UPPER 30S ACROSS FAR WESTERN KANSAS TO MID 40S ACROSS SOUTH CENTRAL KANSAS AND HIGHS DURING THE AFTERNOON THURSDAY LOOK TO ONLY REACH INTO THE LOWER TO MID 60S. HIGHS IN THE MID TO UPPER 60S ARE THEN FORECASTED ON FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 636 PM CDT SAT APR 11 2015 A WEAK MID LEVEL DISTURBANCE MAY BRING A FEW ELEVATED THUNDERSTORMS TO WESTERN KANSAS OVERNIGHT. SOUTHEAST UPSLOPE FLOW OF 12-22KT WILL BRING AREAS OF LOW STRATUS WITH SOME LIGHT FOG AND IFR CIGS AFTER 06-09Z UNTIL 14-16Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 81 49 67 / 40 20 20 10 GCK 50 79 45 67 / 30 10 10 10 EHA 48 82 46 64 / 40 10 10 20 LBL 52 82 50 67 / 40 20 20 20 HYS 54 79 45 68 / 30 10 10 10 P28 55 80 53 70 / 40 40 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GERARD LONG TERM...HOVORKA_42 AVIATION...KRUSE
Hazardous weather outlook, Apr 11, 3:10 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT SAT APR 11 2015 KSZ030-031-043>046-061>066-074>081-084>090-120815- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 310 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST KANSAS THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR QUARTER TO GOLF BALL SIZE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS OF SOUTHWEST KANSAS SUNDAY. ANY STORM THAT DEVELOPS MAY BE CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND GUSTY WINDS IN EXCESS OF 50 MPH. THUNDERSTORMS WILL BE POSSIBLE AGAIN TOWARD THE MIDDLE PART OF NEXT WEEK. HOWEVER, IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY SOUTHWEST OF A SCOTT CITY TO COLDWATER LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
In the hours before
Special weather statement, Apr 11, 5:42 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT SAT APR 11 2015
KSZ030-031-112330-
ELLIS KS-TREGO KS-
542 PM CDT SAT APR 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES UNTIL 630 PM CDT...
AT 541 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF WAKEENEY...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAKEENEY.
LAT...LON 3902 9945 3898 9988 3904 9990 3913 9981
3913 9956
TIME...MOT...LOC 2241Z 239DEG 22KT 3904 9982
FINCHSpecial weather statement, Apr 11, 6:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 634 PM CDT SAT APR 11 2015 KSZ074-084-120015- MORTON KS-STANTON KS- 634 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND THE SAUNDERS ELEVATOR. LAT...LON 3752 10204 3766 10170 3733 10164 3731 10204 TIME...MOT...LOC 2334Z 251DEG 23KT 3742 10204 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:42 PM CDT | Special Weather Statement | DDC | Trego | 48 min |
| Apr 11, 6:34 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.